MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS
Model Number 20280
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation failure occurred.The target lesion was located in the moderately tortuous and mildly calcified aorta.A 27/7/2/100 equalizer balloon catheter was advanced and inflated for dilatation.However, upon deflation, the balloon depressurized but could not be deflated.The device was pulled inside the sheath and was removed.The procedure was completed with another of the same device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the unit was returned with its original box.The returned device matches with upn provided by the customer.The balloon was carefully inspected and it did not show visual defects, it was in good condition.The catheter of the device was carefully inspected and no damages were found.The balloon was inflated, also deflated during the 25 second according to directions for use without problems.No issues were noted with volumes.There were no leaks, holes or pin holes noted and the balloon was able to hold the pressure.
 
Event or Problem Description

Brand Name
EQUALIZER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9196788
Report Number2134265-2019-12518
Device Sequence Number3058008
Product Code MJN
UDI-Device Identifier08714729402381
UDI-Public08714729402381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Model Number20280
Device Catalogue Number20280
Device Lot Number0023219779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/03/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1